Antibiotics and Geographic Tongue
In the past year I have had what I believe is “Geographic Tongue” three times. All 3 times have happened while taking Cipro. Is there a link between antibiotic use and Geographic Tongue? Thanks!
“OK, stick out your tongue. Now say aahh…” I’ve peered into the mouth countless times to look for clues about someone’s health. Sometimes I get a geography lesson.
Geographic tongue is the picturesque name for a medical condition that gives a patchy, map-like appearance to the surface of the tongue. And the white borders and colored lands of the map can change within minutes or hours, like the map of a region in turmoil. It can even disappear and reappear as if it were written in an invisible ink. The underlying cause of this benign “migratory glossitis” is unknown, but it has been linked to a long list of other conditions, including reactions to certain medications (though I’m not aware anyone has found a specific link to Cipro).
Beyond this, several other conditions (including yeast infections and drug reactions) can look like geographic tongue, although the underlying mechanism is different. So there are a few ways your Cipro might be linked to what you see when you stick out your tongue.
Swishing and spitting a liquid antihistamine sometimes helps, especially if the geographic tongue is uncomfortable (it usually isn’t). It’s often smart to minimize, as much as practical, things that might make geographic tongue worse, such as allergies, stress, and hot, spicy or acidic foods, and dry salty foods like nuts.
Either way, the condition is usually benign and temporary. Hopefully you’ll soon be saying, “ahhhh.”
What’s up, just wanted to tell you, I loved this Antibiotics and Geographic Tongue . It was practical. Keep on posting!
louis vuitton shop http://www.bagsbycmg.com/wp-content/53.php